PMRGCAuk
6,931 members10,932 posts

Pain several days after first reduction

So I am following the slow reduction plan. Trying to go from 12.5 to 11. First day at 11 some grouchy moments but felt OK. 3 days later all the while at 12.5 I am having increasing shoulder back and rib pain. I am assuming this is from the one day of reduction and my inflammation has crept back up? Do I increase by one for a day or so and then try again in a few weeks? It has been over a year and I can't seem to reduce much🙁 Thanks for all your wonderful guidance and support .

11 Replies
oldestnewest

Hi bunnymom,

Sorry to hear about your returning pain. Would suggest you perhaps put your plan on hold for a couple of weeks, and then try again. It might just be the wrong time at the moment, next time may be okay.

I know you work, so maybe it's a bit stressful at the moment, or you're slightly over-doing things. Lots of factors come into it.

12.5 to 11mg is a strange reduction to us Brits, is it because you have different size tablets in US. A smaller reduction of 1mg might be easier if you can manage that. I know it doesn't sound much, but sometimes it's enough to make the difference between failure and success.

Take care.

Reply

Thanks Dorset Lady. I was trying to lower by 10%. For stress we had a new grand baby last week which was a 14 hour day at the birth center. Then we leave next week for our son's wedding with a flight across the States. Honestly there is always something going on and I don't do much of anything but work anymore, I am hoping when school is out mid May I can reduce more but last summer I was really sick with lots of symptons.

Reply

10% is the MAXIMUM - and less is better. Anyway - you were trying a 1.5mg drop, which is over 10%, it is 10% of 15mg. 10% of 12 is 1.2mg. From 15mg we usually say 1mg at a time - that's more than enough and some people don't manage even that.

But with a programme like that? No wonder you are struggling.

Reply

As PMRpro says, no wonder you can't reduce with all that going on! For the next few weeks, don't even try!

Hopefully get other problems confirmed, and then discuss a sensible and joined up way forward.

Reply

I don't think it is likely to be due to 1 single day reduction - that is the idea, if one day is too difficult, increasing the number of days will be even worse! And it isn't steroid withdrawal - that's the other point of the DSANS. Are you sure it is PMR and not something like myofascial pain syndrome?

It sounds more like a proper flare - although how long had you been at 12.5mg? Maybe IT wasn't quite enough and it has finally caught up.

If you are struggling so much after a year - have they investigated other possibilities? Though when you are working it is a whole different ball game reducing.

Reply

I have seen 5 Drs to investigate shoulder pain on one side since May. Finally am seeing an Ortopedic Dr at a pain clinic in two weeks. They have taken an mri of neck which showed a bulging disc. Dr said I would have to be off steroids for 3 months for surgery. I said forget that! Impossible! He thought it was more likely a rotator cuff issue anyway hence the Mri. So off to the new Dr for the shoulder report and a possible steroid neck injection.

I have been at 12.5 since November and have tried each month to unsucessfully reduce. Think my Rhuemy is going to want to try something else when I visit next.

Reply

Might be worth shopping around for another surgeon. But one-sided shoulder pain is almost certainly not due to the PMR. It does seem unfair - once we've got PMR we should get to be excused anything else...

1 like
Reply

Yes PMR should excuse us from all other sickness while its here.

2 likes
Reply

I wish!

Reply

And GC bloody A !!!

2 likes
Reply

I cant get below 5 mg im already gets flares and i increase to 20mg then reduce to 5 mg but can never get lower only higher. 5mg is manageable just and with. Couple ibuprofen a week. When i have big burn i up to 20mg and reduce to 5 inside 2 weeks.

Reply

You may also like...